Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 16, 2019, 8:00 PM CDT for Tulsa County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 16, 2019, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WGUS54 KTSA 170100
FFWTSA
OKC143-170300-
/O.NEW.KTSA.FF.W.0059.190617T0100Z-190617T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
800 PM CDT Sun Jun 16 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
East central Tulsa County in northeastern Oklahoma...
* Until 1000 PM CDT.
* At 759 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to three inches of rain
have fallen. Flash flooding has been reported in parts of south
Tulsa with several intersections closed.
* Some locations that may experience flooding include...
Tulsa... Broken Arrow...
Jenks... Catoosa...
Jenks Riverside Airport...
Additional rainfall amounts of an inch are possible in the warned
area.
This includes Interstate 44 between mile markers 219 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3617 9581 3616 9581 3616 9577 3602 9576
3601 9603 3616 9601 3617 9600 3621 9600
$$2 follow-up statements
418
WGUS74 KTSA 170148
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
848 PM CDT Sun Jun 16 2019
OKC143-170300-
/O.CON.KTSA.FF.W.0059.000000T0000Z-190617T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
848 PM CDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL TULSA COUNTY...
At 846 PM CDT, Doppler radar indicated that heavy rainfall has moved
out of the warned area. However, runoff from the earlier heavy rain
will continue to result in flooding of area roadways and other low-
lying areas.
Some locations that may experience flooding include...
Tulsa... Broken Arrow...
Jenks... Catoosa...
Jenks Riverside Airport...
This includes Interstate 44 between mile markers 219 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3617 9581 3616 9581 3616 9577 3602 9576
3601 9603 3616 9601 3617 9600 3621 9600
$$152
WGUS74 KTSA 170255
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
955 PM CDT Sun Jun 16 2019
OKC143-170304-
/O.EXP.KTSA.FF.W.0059.000000T0000Z-190617T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tulsa OK-
955 PM CDT Sun Jun 16 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL TULSA COUNTY WILL EXPIRE
AT 1000 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3617 9581 3616 9581 3616 9577 3602 9576
3601 9603 3616 9601 3617 9600 3621 9600
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:22 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 16, 6:22 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 PM CDT Sun Jun 16 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Main aviation concern continues to be the potential for thunderstorm impacts at the terminals. The greatest threat will be at the eastern OK terminals through mid evening, with activity about to move into the Tulsa metro area. The bulk of this activity should wane by mid evening, although some potential for redevelopment will exist after midnight, mainly at MLC and the northwest AR terminals, as the upper low moves through the area. MVFR ceilings will develop at all terminals late tonight and persist through early afternoon tomorrow, with a gradual decrease in cloud cover mid to late afternoon. Chance of additional diurnal thunderstorms is nonzero tomorrow but will not carry a mention at this time. && .PREV DISCUSSION... /Issued 416 PM CDT Sun Jun 16 2019/ DISCUSSION... At mid afternoon...the MCV from this morning was exiting Northeast Oklahoma into Southwest Missouri...while an upper level shortwave was positioned across West/Southwest Oklahoma. At the surface...a weak frontal boundary was located from the Texas Panhandle...to underneath the upper low to a line from near Bristow to Jay in Northeast Oklahoma and finally extended into Western Missouri. ALong this boundary...scattered showers and thunderstorms were continuing to develop across Central to Northeast Oklahoma. Instability across the region remained meager...while the true warm sector had gotten shoved southward into Texas from the morning convection/MCS. Thus...a marginal severe potential will be possible from the storms initiating along/near the boundary...with locally damaging winds being the main threat. Locally large hail could also be possible...though shear values and mid level lapse rates remained on the weak side. Also with these showers and storms...locally heavy rainfall will remain possible as precipitable water values around 1.5 inches were observed over the region. The greater moisture also resided to the south across Texas as the morning convection had kept the 70+ dewpoints south and east of the CWA. Additional rainfall amounts up toward one inch with locally higher amounts will be possible tonight/Monday. Through tonight...showers and thunderstorms are expected to continue to develop along and south of the boundary...with the greater potential mainly south of Interstate 44 across East Central Oklahoma into Northwest Arkansas. Additional thunderstorms...currently along/just south of the Red River...will also remain possible overnight across Southeast Oklahoma into Western Arkansas as the upper level low moves over the CWA. The marginal severe potentials mentioned above look to weaken overnight with the loss of daytime heating and as the remaining instability weakens and becomes more elevated. Thunderstorm chances will remain possible during the day Monday...and begin to taper off Monday evening/night from west to east with the exiting upper level low. Small thunderstorm chances could remain possible for parts of the CWA Tuesday...before another MCS...ahead of a shortwave progged to drop southeast through the Plains...is forecast to push through across the region Tuesday night. This shortwave is forecast to approach the CWA Wednesday and moves through Wednesday night with thunderstorm chances finally tapering off and exiting Thursday morning. In the wake of this second wave...more summer like conditions look to develop with hot and humid conditions possible at the end of the week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Jun 16, 4:55 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Sun Jun 16 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Sun Jun 16 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Along and south of I-44. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Along and south of I-44. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue across parts of eastern Oklahoma mainly along and south of Interstate 44 late this afternoon and into the evening hours. A few of the strong storms may produce brief gusty winds and hail to the size of quarters. In addition, brief funnel clouds may be possible with the storms near and just south of the Interstate 44 corridor. The threat of funnel clouds will diminish this evening with the loss of daytime heating. Additional thunderstorms will persist into the evening across parts of far southeast Oklahoma. A few of these storms could become strong to marginally severe as well, and will be capable of producing heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... The weather pattern will remain active through the upcoming week with daily thunderstorm chances. An increase in severe weather and heavy rainfall potential does appear likely for the Tuesday into Wednesday time frame. Repeated rounds of rainfall will also raise the potential for both flash flooding and river flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 16, 3:09 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT Sun Jun 16 2019
OKZ049-053-162045-
Choctaw OK-Pushmataha OK-
309 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 345 PM CDT...
At 309 PM CDT, a strong thunderstorm was located 4 miles northeast of
Boswell, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Boswell... Soper...
Kent... Messer...
Speer... Dela...
Unger...
LAT...LON 3397 9587 3414 9593 3416 9588 3416 9578
3419 9578 3428 9552 3402 9543
TIME...MOT...LOC 2009Z 254DEG 23KT 3408 9582Special weather statement, Jun 16, 4:03 PM CDT, 3 hours 57 minutes before
Special Weather Statement National Weather Service Tulsa OK 403 PM CDT Sun Jun 16 2019 OKZ060-064-162145- Tulsa OK-Creek OK- 403 PM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK AND SOUTHWESTERN TULSA COUNTIES UNTIL 445 PM CDT... At 403 PM CDT, a strong thunderstorm was located 3 miles north of Kellyville, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Sand Springs... Sapulpa... Jenks... Glenpool... Kiefer... Kellyville... This includes Interstate 44 between mile markers 203 and 219. LAT...LON 3594 9623 3605 9627 3615 9602 3594 9596 TIME...MOT...LOC 2103Z 253DEG 11KT 3600 9620
Special weather statement, Jun 16, 4:06 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 PM CDT Sun Jun 16 2019
OKZ064-162145-
Creek OK-
406 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
445 PM CDT...
At 405 PM CDT, a strong thunderstorm was located over Drumright,
moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Drumright... Oilton...
Silver City...
LAT...LON 3617 9642 3616 9640 3596 9631 3595 9662
3609 9662
TIME...MOT...LOC 2105Z 253DEG 11KT 3601 9661Special weather statement, Jun 16, 4:40 PM CDT, 3 hours 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 440 PM CDT Sun Jun 16 2019 OKZ060-064-162230- Tulsa OK-Creek OK- 440 PM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK AND SOUTHEASTERN TULSA COUNTIES UNTIL 530 PM CDT... At 438 PM CDT, a strong thunderstorm was located 3 miles east of Sapulpa, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Brief funnel clouds will be possible as well, but the threat posed by any funnel clouds is low. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Sapulpa... Jenks... Glenpool... Kiefer... Jenks Riverside Airport... This includes Interstate 44 between mile markers 210 and 228. LAT...LON 3595 9612 3605 9615 3617 9589 3595 9581 TIME...MOT...LOC 2138Z 250DEG 9KT 3601 9606
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:17 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Jun 17, 5:58 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Jun 17, 6:41 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Ottawa, Rogers | 2 hr |
| Jun 17, 8:42 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Rogers | 3 hr |
| Jun 17, 10:15 AM CDT | River Flood Warning | TSA | Muskogee | 28 days |
| Jun 17, 1:07 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.